Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 7:40 PM CDT for Menominee County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 19, 2011, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS53 KMQT 200040
SVRMQT
MIC109-200130-
/O.NEW.KMQT.SV.W.0072.110820T0040Z-110820T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
740 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAUSAUKEE...OR 21 MILES NORTHWEST OF MENOMINEE...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEPHENSON...CEDAR RIVER...INGALLS...WALLACE...CARBONDALE...BIRCH
CREEK...ARTHUR BAY AND WELLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4523 8774 4534 8766 4538 8768 4534 8776
4534 8786 4536 8790 4540 8786 4544 8787
4548 8781 4542 8733 4526 8745 4519 8753
4517 8757
TIME...MOT...LOC 0041Z 282DEG 26KT 4538 8783
WIND...HAIL 60MPH 1.00IN
$$
RJT3 follow-up statements
055
WWUS53 KMQT 200058
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
858 PM EDT FRI AUG 19 2011
MIC109-200130-
/O.CON.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
758 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MENOMINEE COUNTY UNTIL 830 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF STEPHENSON...OR 15 MILES NORTH OF MENOMINEE...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
STEPHENSON...CEDAR RIVER...INGALLS...WALLACE...CARBONDALE...ARTHUR
BAY AND WELLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4538 8768 4534 8776 4535 8781 4542 8783
4546 8778 4542 8733 4526 8745 4519 8753
4517 8757
TIME...MOT...LOC 0058Z 289DEG 21KT 4533 8768
WIND...HAIL 60MPH 1.00IN
$$
RJT572
WWUS53 KMQT 200116
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
916 PM EDT FRI AUG 19 2011
MIC109-200130-
/O.CON.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
816 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MENOMINEE COUNTY UNTIL 830 PM CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED NEAR
STEPHENSON...OR 17 MILES NORTH OF MENOMINEE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MENOMINEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS ARTHUR BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4538 8768 4538 8772 4541 8774 4545 8769
4542 8733 4526 8745 4519 8753 4517 8757
TIME...MOT...LOC 0115Z 291DEG 23KT 4536 8760
WIND...HAIL 60MPH 1.00IN
$$
RJT953
WWUS53 KMQT 200128
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 PM EDT FRI AUG 19 2011
MIC109-200138-
/O.EXP.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
828 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MENOMINEE COUNTY WILL
EXPIRE AT 930 PM EDT/830 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4538 8768 4538 8772 4541 8774 4545 8769
4542 8733 4526 8745 4519 8753 4517 8757
TIME...MOT...LOC 0128Z 291DEG 23KT 4533 8749
$$
RJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:51 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 19, 3:51 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 451 PM EDT FRI AUG 19 2011 .SHORT TERM /THROUGH SATURDAY AFTERNOON/... MCS DEVELOPED OUT AHEAD OF COLD FRONT APPROACHING THE UPPER GREAT LAKES AND MOVED ACROSS THE AREA THIS MORNING. STORMS PRODUCED SOME GUSTY WINDS...SMALL HAIL...AND EVEN A WEAK TORNADO IN ONTONAGON. SKIES HAVE CLEARED ENOUGH FOR DECENT HEATING AND RECOVER OF INSTABIILTY WITH MLCAPE VALUES TO 2K J/KG. SCT/ISOLD TSRA THAT HAD DEVELOPED OVER SW UPPER MI INTO CNTRL UPPER MI WILL CONTINUE INTO EARLY THIS EVENING AS THEY MOVE INTO THE ERN CWA. DRY AIR WILL PUSH INTO THE AREA BEHIND THE FRONT TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. WITH JUST SOME HIGH CLOUDS AROUND TONIGHT AND RELATIVELY LIGHT WINDS...TEMPERATURES SHOULD FALL OFF CLOSE TO THEIR SEASON NORMALS AROUND 50 TO MID 50S. SATURDAY...ANOTHER SHORTWAVE WILL MOVE INTO NORTHERN MN BY LATE IN THE DAY WHICH MAY TOUCH OFF A FEW SHRAS AND TSRAS OVER THERE THAT MIGHT FLIRT WITH FAR WESTERN LAKE SUPERIOR AND EVEN FAR WESTERN SECTIONS OF THE U.P. TOWARDS EVENING. HOWEVER...WITH DRIER WESTERLY FLOW EXPECTED AND LIMITED MOISTURE DO NOT ANTICIPATE MUCH COVERAGE. 85H TEMPS WILL BE 6-8 DEGREES LOWER TOMORROW THAN TODAY AND THUS HIGH TEMPERATURES SHOULD STAY IN THE LOWER TO MIDDLE 70S. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SATURDAY NIGHT AND SUNDAY...MODELS SHOW ENOUGH PATTERN AMPLIFICATION WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER GREAT LAKES TO ALLOW A STRONGER SHORTWAVE TO SLIDE INTO THE UPPER GREAT LAKES SAT EVENING. MODERATE 700-300 MB QVECTOR CONV AND 250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE...PER GFS/NAM/SREF. ONLY LIMITED CONFIDENCE THOUGH GIVEN MODEL CHANGES IN TIMING/POSITION OF THIS FEATURE WITH MODELS CHANGE IN TIMING AND WEAKER ECMWF/GEM SOLUTIONS. MONDAY...FGEN MAY LEAD TO A BAND OF PCPN ALONG THE 850-700 MB FRONTAL BNDRY INTO THE UPPER GREAT LAKES REGION. HOWEVER...WITH ONLY WEAK TO MODERATE FORCING AND THE LACK OF SIGNIFICANT MOISTURE INFLOW...NO MENTION OF PCPN WAS INCLUDED IN THE FCST. TUE THROUGH FRI...LOW CONFIDENCE FCST GIVEN MODELS VARIATION AND LACK OF CONTINUITY WITH DIFFICULT TO TIME SHORTWAVES AND AMOUNT OF PATTERN AMPLIFICATION. ANOTHER WEAK FRONTAL BNDRY OR SHORTWAVE MAY MOVE INTO THE NRN GREAT LAKES TUE NIGHT INTO EARLY WED. THE 00Z/12Z ECMWF REMAINED STRONGER WITH THIS FEATURE COMPARED TO THE GFS AND GFS ENSEMBLES. SO...KEPT AT SLIGHT CHANCE POPS FOR NOW. THE 12Z GFS AND ECMWF HAVE BACKED OFF OF THE STRONGER SURGE OF COOLER AIR INTO THE UPPER GREAT LAKES COMPARED TO THE 00Z/06Z GFS/GFS ENSEMBLE AND 00Z ECMWF. 850 MB TEMPS WERE ONLY FCST DOWN TO 10C TO 12C COMPARED TO 2C TO 4C INTO THE ERN CWA WITH EARLIER RUNS. TEMPS SHOULD COOL BACK TO OR BELOW SEASONAL AVERAGES IN THE LOWER TO MID 70S. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUST FOR A TIME THIS AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM MORNING RAINFALL WILL LIMIT ANY CHANCES. EXPECT VFR CIGS/VSBYS THROUGH THE TAF PERIOD. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... COLD FRONT CONTINUES TO PUSH THROUGH LAKE SUPERIOR THIS AFTERNOON AND WILL EXIT THE UPPER GREAT LAKES REGION BY SATURDAY MORNING. WINDS WILL INCREASE WITH THE PASSAGE OF THE FRONT...WHICH WILL PRODUCE GUSTS TO 25-30 KNOTS LATE AFTERNOON AND EARLY IN THE EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL DOMINATE THE REGION THROUGH TUESDAY. WINDS WILL REMAIN BELOW 20 KNOTS THROUGH TUESDAY NIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH THE CANADIAN PRAIRIE PROVINCES INTO NORTHWEST ONTARIO ON WEDNESDAY WILL BRING GUSTY WINDS TO 30 KNOTS WEDNESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...MZ LONG TERM...JLB AVIATION...MZ MARINE...MZ
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 PM EDT FRI AUG 19 2011 MIZ001>007-009>014-084-085-202045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-202045- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER EASTERN LAKE SUPERIOR LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-202045- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 436 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Special weather statement, Aug 19, 3:30 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI AUG 19 2011 MIZ005-010-011-192115- DICKINSON-IRON-MARQUETTE- 430 PM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE COUNTIES UNTIL 515 PM EDT/415 PM CDT/... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WITCH LAKE...OR 20 MILES NORTHEAST OF CRYSTAL FALLS. THIS STORM WAS MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WITCH LAKE... BIG BASS LAKE... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
Local storm report, Aug 19, 4:04 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 S REPUBLIC 46.36N 87.98W
08/19/2011 E1.00 INCH MARQUETTE MI PUBLIC
PEA TO PENNY SIZE HAIL ALSO REPORTED 3.5 MILES SOUTH OF
REPUBLIC.
&&
PETROSpecial weather statement, Aug 19, 4:26 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 526 PM EDT FRI AUG 19 2011 MIZ012-192245- MENOMINEE- 426 PM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 545 PM CDT/645 PM EDT/... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN WISCONSIN...OR 16 MILES SOUTHWEST OF IRON MOUNTAIN. THIS STORM WAS MOVING EAST AT 30 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND VERY HEAVY RAINFALL. PEOPLE IN SOUTHERN MENOMINEE COUNTY...INCLUDING THE CITIES OF STEPHENSON AND CEDAR RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
Local storm report, Aug 19, 6:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
701 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 2 N MENOMINEE 45.15N 87.62W
08/19/2011 MENOMINEE MI TRAINED SPOTTER
8-10 INCH DIA TREE DOWNED ON ROAD
&&
PETROLocal storm report, Aug 19, 6:11 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
711 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 N MENOMINEE 45.18N 87.62W
08/19/2011 E1.25 INCH MENOMINEE MI TRAINED SPOTTER
&&
PETROSpecial weather statement, Aug 19, 7:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 827 PM EDT FRI AUG 19 2011 MIZ012-200130- MENOMINEE- 727 PM CDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 830 PM CDT/930 PM EDT/... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAUSAUKEE...OR 26 MILES NORTHWEST OF MENOMINEE. THIS STORM WAS MOVING EAST AT 25 MPH. PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SWANSON... INGALLS... WELLS STATE PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.